Texas, 2007Flash Flood in Texas, January 15, 2007
January 15, 2007 · NWS SHV · 1 event in 1 county or zone
Isolated heavy rainfall across Bowie County, Texas was the result of a consistant band of heavy precipitation which trained over the eastern areas of the county during the morning hours of January 15th.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Isolated heavy rainfall across Bowie County, Texas was the result of a consistant band of heavy precipitation which trained over the eastern areas of the county during the morning hours of January 15th.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before the first event at Jan 15, 12:02 AM CST, 4 hours 49 minutes earlier.
Area forecast discussion, Jan 15, 12:02 AM CST, 4 hours 49 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
1202 AM CST MON JAN 15 2007
.DISCUSSION...
IN PROCESS OF UPDATING FREEZING RAIN ADVISORY TIMES AND FLASH
FLOOD WATCH EXTENSION. RAIN PLUME OVER AREAS ALREADY HARD
HIT...WITH HPC EXCESSIVE RAINFALL GUIDANCE GRAPHIC...LEADS TO THE
DECISION TO EXTEND THE FFA OVER AREAS WHERE THE WSW HAS BEEN
DELAYED IN ITS ONSET. MINOR ADJUSTMENTS TO GRIDS TO ADAPT THEM TO
THE NEW SCHEME...WITH ZR OVER FAR NW UNTIL 3 AM...SPREADING A
LITTLE EAST FOR 3 AM TO 6 AM...THEN RESUMING THE ORIGINAL ADVISORY
AREA AT 6 AM RUNNING TO ORIGINAL EXPIRATION TIME OF NOON.
PREVIOUS DISCUSSION INCLUDED BELOW FOR PUBLIC INTEREST.
&&
.PREV DISCUSSION... /ISSUED 937 PM CST SUN JAN 14 2007/
DISCUSSION...
WILL HOLD STEADY RIGHT NOW. FREEZING TEMPS VERY CLOSE TO
MATERIALIZING IN THE FAR W AND NW. CLARKSVILLE/S OB HAS CARRIED 32
FOR A FEW HOURS...BUT THINK IT MAY BE A DEGREE OR TWO TOO COOL. NO
FREEZING REPORTED THERE. BUT THE ONSET OF THE FREEZING RAIN
ADVISORY AT MIDNIGHT WILL PROBABLY BE JUSTIFIABLY CLOSE TO
ACCURATE. FREEZING TEMPS EXPECTED TO SLOWLY OOZE SOUTHEASTWARD
OVERNIGHT AS REINFORCING SHOT OF COOL AIR HAS REALLY GOT THE FRONT
MOVING NOW. MAY HAVE TO CONSIDER ADJUSTING THE TIMING OF FREEZING
PRECIP IN THE GRIDS...BUT WILL HOLD OFF TIL NEAR THE END OF THE
SHIFT.
INCREASING ECHOES ALL AROUND I 30 WILL BE MONITORED FOR RATE OF
RAINFALL ACCUMULATION AS FAR AS FLOODING RISK IS CONCERNED. I WILL
HAVE TO DECIDE ON LETTING THE FFA DROP AS SCHEDULED AT MIDNIGHT
FOR PORTIONS OF THE NW BY MIDNIGHT...OR EXTEND IT...HOPEFULLY
OUTSIDE OF ANY FFA AREA. AGAIN...THAT WILL BE DEALT WITH AFTER
ANOTHER 90 MINUTES OR SO OF MONITORING THINGS.
ALL IN ALL...CHANGES...IF ANY...ARE EXPECTED TO BE SMALL. NO
UPDATE NEEDED AT THIS TIME...BUT PROBABLY WILL BE NEEDED BEFORE
THE MIDNIGHT HOUR CONCERNING CURRENT FFA AND WSW START/EXPIRATION
TIMES. 17
AVIATION...
A COLD FRONT IS CURRENTLY ALONG AN ELD...RUSTON...HEMPHILL LINE
THIS EVENING...AND A STEADY PROGRESSION EASTWARD IS EXPECTED TO
CONTINUE TONIGHT. CONDITIONS AT AREA TERMINALS ARE RANGING MAINLY
FROM MVFR TO LIFR...AS CEILINGS GRADUALLY LOWER BEHIND THE FRONT.
VFR CONDITIONS ARE CURRENTLY BEING OBSERVED AT MLU...BUT CEILINGS
SHOULD SLOWLY FALL AROUND MIDNIGHT. SCATTERED AREAS OF RAIN AND
SHOWERS CONTINUE TO LINGER BEHIND THE FRONT...AND SOME SHOWERS ARE
REDUCING VISIBILITIES TO AROUND 1 TO 2 MILES WHEN OBSERVED AT
TERMINALS. THE FREEZING LINE IS STILL NORTHWEST OF THE AREA BUT
SHOULD MOVE INTO THE AREA BY MIDNIGHT. A THREAT OF -FZRA WILL
APPROACH THE FOLLOWING TERMINALS AROUND 12Z...TXK...TYR...AND GGG.
SO TAFS AND OBS SHOULD BE CLOSELY MONITORED AT THESE SITES FOR
IMPENDING CHANGE OVER LATER TONIGHT. /11/
&&
.PRELIMINARY POINT TEMPS/POPS...
SHV 34 36 31 39 / 80 50 30 20
MLU 45 47 33 39 / 80 80 30 20
DEQ 29 35 20 40 / 80 50 10 10
TXK 32 35 25 40 / 80 50 10 10
ELD 38 39 27 40 / 80 80 10 10
TYR 30 34 28 39 / 80 50 30 20
GGG 31 34 29 39 / 80 50 30 20
LFK 34 36 33 39 / 80 80 50 30
&&
.SHV WATCHES/WARNINGS/ADVISORIES...
AR...FLASH FLOOD WATCH UNTIL 3 AM MONDAY FOR THE FOLLOWING ZONES:
HOWARD...LITTLE RIVER...MILLER...AND SEVIER.
FREEZING RAIN ADVISORY FROM 3 AM MONDAY TO NOON MONDAY FOR THE
FOLLOWING ZONES: HOWARD...LITTLE RIVER...MILLER...AND
SEVIER.
FLASH FLOOD WATCH UNTIL 6 AM MONDAY FOR THE FOLLOWING ZONES:
COLUMBIA...HEMPSTEAD...LAFAYETTE...NEVADA...AND UNION AR.
FREEZING RAIN ADVISORY FROM 6 AM MONDAY TO NOON MONDAY FOR THE
FOLLOWING ZONES: HEMPSTEAD...LAFAYETTE...AND NEVADA.
LA...FLASH FLOOD WATCH UNTIL 6 AM MONDAY FOR THE FOLLOWING ZONES:
BIENVILLE...BOSSIER...CADDO...CALDWELL...CLAIBORNE...DE
SOTO...GRANT...JACKSON...LA
SALLE...LINCOLN...NATCHITOCHES...OUACHITA...RED
RIVER...SABINE LA...UNION LA...WEBSTER...AND WINN.
FREEZING RAIN ADVISORY FROM 6 AM MONDAY TO NOON MONDAY FOR THE
FOLLOWING ZONES: BOSSIER...CADDO...AND DE SOTO.
OK...FLASH FLOOD WATCH UNTIL MIDNIGHT MONDAY FOR THE FOLLOWING ZONES:
MCCURTAIN.
FREEZING RAIN ADVISORY UNTIL NOON MONDAY FOR THE FOLLOWING
ZONES: MCCURTAIN.
TX...FLASH FLOOD WATCH UNTIL MIDNIGHT MONDAY FOR THE FOLLOWING ZONES:
FRANKLIN...RED RIVER...AND TITUS.
FREEZING RAIN ADVISORY UNTIL NOON MONDAY FOR THE FOLLOWING
ZONES: FRANKLIN...RED RIVER...AND TITUS.
FLASH FLOOD WATCH UNTIL 3 AM MONDAY FOR THE FOLLOWING ZONES:
BOWIE...CAMP...CASS...GREGG...MORRIS...SMITH...UPSHUR...AND
WOOD.
FREEZING RAIN ADVISORY FROM 3 AM MONDAY TO NOON MONDAY FOR THE
FOLLOWING ZONES:
BOWIE...CAMP...CASS...GREGG...MORRIS...SMITH...UPSHUR...AND
WOOD.
FLASH FLOOD WATCH UNTIL 6 AM MONDAY FOR THE FOLLOWING ZONES:
ANGELINA...CHEROKEE...HARRISON...MARION...NACOGDOCHES...
PANOLA...RUSK...SABINE TX...SAN AUGUSTINE...AND SHELBY.
FREEZING RAIN ADVISORY FROM 6 AM MONDAY TO NOON MONDAY FOR THE
FOLLOWING ZONES:
CHEROKEE...HARRISON...MARION...NACOGDOCHES...PANOLA...AND
RUSK.
&&
17/11Hazardous weather outlook, Jan 14, 12:00 PM CST, 16 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
1200 PM CST SUN JAN 14 2007
ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096-
097-108>112-124>126-136>138-149>153-165>167-151100-
ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE-
CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD-
HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION-
MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA-
PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX-
SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR-
WEBSTER-WINN-WOOD-
1200 PM CST SUN JAN 14 2007
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST
TEXAS...SOUTHWEST ARKANSAS...NORTHWEST AND NORTH CENTRAL LOUISIANA.
.DAY ONE...THIS AFTERNOON AND TONIGHT...
A LARGE AREA OF SHOWERS AND THUNDERSTORMS WILL CONTINUE TO
PRODUCE LOCALLY HEAVY RAINFALL ACROSS THE FOUR STATE REGION
DURING THE DAY AND INTO THE NIGHT AS UPPER STORMS MOVE OVERHEAD
ACROSS A STRONG ARCTIC COLD FRONT. THE HEAVIER RAINFALL WILL OCCUR
ALONG AND TO THE NORTH OF THE INTERSTATE 30 CORRIDOR. HEAVY RAINFALL
WILL LEAD TO PONDING OF WATER ON ROADWAYS...STREET...AND IN LOW
LYING AND POOR DRAINAGE AREAS. ADDITIONAL RAINFALL AMOUNTS OF TWO
TO FOUR INCHES WILL BE POSSIBLE THROUGH TONIGHT ACROSS THE FOUR
STATE REGION. THERE MAY BE BRIEF STRONG WINDS WITH THUNDERSTORMS
WHICH COULD CAUSE TREES TO FALL DUE TO THE SATURATED SOILS...BUT DUE
TO THE ABSENCE OF LEAVES ON MANY TREES THIS TIME OF SEASON...THIS
CASE WILL BE MORE ISOLATED. LATER DURING THE OVERNIGHT HOURS...
THE SURFACE TEMPERATURES WILL DROP TO NEAR AND BELOW FREEZING AND
THESE COLDER TEMPERATURES WILL WORK EAST ACROSS NORTHEAST
TEXAS...SOUTHEAST OKLAHOMA...SOUTHWEST ARKANSAS...AND NORTHWEST
LOUISIANA. THIS SHOULD RESULT IN THE RAIN CHANGING OVER TO FREEZING
RAIN RESULTING IN ICE ACCUMULATIONS OF NEAR ONE QUARTER OF AN INCH
ACROSS THE NORTHERN TWO THIRDS OF NORTHEAST TEXAS...SOUTHEAST
OKLAHOMA...THE WESTERN HALF OF SOUTHWEST ARKANSAS AND EXTREME
NORTHWEST LOUISIANA. .
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY...
THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW HOWEVER
RAIN...FREEZING RAIN...AND ISOLATED THUNDERSTORMS WILL BE
WIDESPREAD ON MONDAY. THE COLD FRONT WILL BE NEARLY OUT OF THE
FAR SOUTHERN PARTS OF EAST TEXAS AND CENTRAL LOUISIANA LATE
MONDAY. HOWEVER MOISTURE CONTINUING TO OVER RIDE THE SYSTEM
SHOULD RESULT IN ADDITIONAL ICE ACCUMULATIONS ON TREES...POWER
LINES...AND ON BRIDGES AND OVERPASSES WHERE THE TEMPERATURES ARE
BELOW FREEZING. THERE MAY BE ADDITIONAL FLOODING AND FLASH FLOODING
WHERE THE HEAVY RAINS OCCUR ON ALREADY SATURATED SOILS WITH EXCESSIVE
WATER RUNOFF. THE WATER RUNOFF WILL HAVE THE POTENTIAL TO SEND SOME
STREAMS...CREEKS...RIVERS...AND BAYOUS OUT OF THERE BANKS. MUCH
COLDER AIR OVER THE FOUR STATE REGION THROUGH MUCH OF THE WEEK
AND WITH RAIN CHANCES DURING THE OVERNIGHT AND EARLY MORNING
HOURS WILL RESULT IN ADDITIONAL FREEZING RAIN.
.SPOTTER INFORMATION STATEMENT...
THE ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND STORM
SPOTTERS...WILL NOT BE NEEDED THROUGH TONIGHT DUE TO THE
DEVELOPMENT OF SEVERE WEATHER BUT MAY HAVE TO CONTEND WITH FLOODING
AND ICE ACCUMULATION ISSUES.
13
Flash Flood, Bowie
- When
- January 15, 4:51 AM CST to 8:00 AM CST
- Where
- Bowie County, 2 mi E of Maud to New Boston
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 33.330, -94.315
Localized heavy rainfall resulted in excessive flooding across mainly the eastern half of the county. Six county roads were closed due to flooding. A car was trapped by flood waters on CR 2789 and CR 3009 was washed out. Several CR were closed near Hwy 59 on the southwest side of Liberty Eyleau. CR 4126 was also closed near New Boston, Texas.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Winter Storm in Texas, January 15 to 17, 2007$1.7 million · 26 events
- Flood in Ohio, January 15 to 19, 2007$200,000 · 1 event
- Ice Storm in New Hampshire, January 15, 2007$125,000 · 3 events
- Flash Flooding in Arkansas, January 15, 2007$68,000 · 2 events
- Winter Storm in New York, January 15, 2007$45,000 · 8 events
- Winter Storm in Vermont, January 15, 2007$30,000 · 5 events
- Ice Storm in Texas, January 15, 2007$30,000 · 1 event
- Ice Storm and Winter Storm in Texas, January 15 to 18, 2007$20,000 · 8 events
- Ice Storm in New York, January 15 to 16, 200721 events
- Cold in Nebraska, January 15, 200720 events
- Winter Storm in Vermont, January 15, 2007$20,000 · 4 events
- Ice Storm in Massachusetts, January 15, 20071 injured · $15,000 · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 8025.